# SDR FQAR20160125002

- Difficulty date: January 25, 2016
- Submitted: January 25, 2016
- Operation: General aviation
- Aircraft: N436PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496079
- Aircraft time: 7,995 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Bulkhead
- Part number: 86462002
- Condition: Cracked
- Location: Zone 200
- Part time: 7,995 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION, CRACKS WERE NOTED IN A BULKHEAD IN THE AFT UPPER FUSELAGE ADJACENT TO THE DORSAL FIN FORWARD ATTACH FITTING.  THE CRACKS WERE MADE VISIBLE BY REMOVAL OF THE FAIRING THAT COVERS THE FORWARD ATTACH FITTING.  FURTHER INSPECTION OF THE BULKHEAD AFTER IT WAS REMOVED, REVEALED IT WAS CRACKED IN 2 PLACES- THE OTBD MOST RIVET HOLES, LT AND RT, THAT ATTACH IT TO THE PN 78965-007 DOUBLER. CRACKS RADIATED OUTWARD FROM EACH RIVET HOLE AND A CRACK WAS SEEN IN THE INNER RADIUS OF THE FLANGE AT THE BULKHEAD'S TOP.  NO CORROSION WAS PRESENT ON THE BULKHEAD OR ANY ADJACENT PARTS.  IT IS SUSPECTED THAT INFLIGHT STRESSES IMPOSED ON THE DORSAL FIN TRANSFERRED TO THE BULKHEAD AND INSTIGATED THE CRACKING.
